FROM OUR EXPERTS
The FDA issued a notice that one lot of hydrocodone bitartrate and acetaminophen tablets with a dosage of 10 mg/500 mg has been recalled because some of them may contain a higher dosage of acetaminophen.
The affected tablets were manufactured by Qualitest, a subsidiary of Endo Health Solutions, and are from Lot Number C1440512A, with an expiration date of 12/13. The tablets are approximately 16.51 mm in length, pink, capsule-shaped tablets, with "3600" debossed on one side of the tablet and "V" on the other.
Unintentional administration of tablets with increased acetaminophen content could result in liver toxicity, especially in patients on other acetaminophen containing medications, patients with liver dysfunction, or people who consume more than three alcoholic beverages a day.
If you are taking hydrocodone/acetaminophen in the 10/500 mg dosage and are not sure if your medication came from the recalled lot, check with your pharmacist.
Definition Acetaminophen overdose is one of the most common poisonings worldwide. People often think that acetaminophen, a pain-relieving medicine, is extremely safe. However, it may be deadly if taken in large doses. This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or the National Poison Control Center at 1-800-222-1222. Alternative Names Tylenol overdose; Paracetamol overdose Poisonous Ingredient Where Found Acetaminophen is found in a variety of over-the-counter and prescription pain relievers. Tylenol is a brand name for acetominophen. Other medicines that contain acetominophen include: Anacin-3 Liquiprin Panadol Percocet Tempra Various cold and flu medicines Note: This list is not all inclusive. Common dosage forms and strengths: Suppository: 120 mg*, 125 mg, 325 mg, 650 mg Chewable tablets: 80 mg Junior tablets: 160 mg Regular strength: 325 mg Extra strength: 50...
Recently, a fellow migraine patient emailed me about a situation she had found herself in and asked me to share it in hopes of preventing others from finding themselves in the same situation. Joan (not her real name) had a "headache" and wasn't sure if it was a migraine or a headache, so she reached for her bottle of Excedrin ® Tension Headache and took two caplets as the directions state. Two hours later, since her headache wasn't better, Joan took FOUR more Excedrin ® Tension Headache caplets, which was double the recommended dosage. When that still hadn't worked two hours later, she took a dose of her triptan and two Vicodin (hydrocodone and acetaminophen) tablets. Once again, the medications provided no relief, so two hours later she repeated the triptan with two more Vidocin. At that point, she began vomiting uncontrollably, and her husband took her to the emergency room. In the emergency room, they gave her a charcoal substance to neutralize the acetaminophen, started an I...
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.